Groupes de Galois de corps de type fini  [ Galois groups of fields of finite type ]
Séminaire Bourbaki : volume 2002/2003, exposés 909-923, Astérisque, no. 294 (2004), Talk no. 923, p. 403-431

Some years ago, Florian Pop showed that a field which is finitely generated over its prime field is determined up to isomorphism by its absolute Galois group (allowing a finite purely inseparable extension in positive characteristic). This theorem, whose pedigree can be traced back to investigations by Neukirch concerning Galois groups of number fields in the early 1970's, gives a positive answer to the so-called “birational anabelian conjecture”of A. Grothendieck formulated in 1983. In work in progress, Pop extends the above result to fields of finite type and of dimension at least 2 over the algebraic closure of the prime field; the case of dimension 2 was also considered recently by Bogomolov et Tschinkel. The lecture will survey the known results in the area and then present the main ideas entering Pop's proofs.

Il y a quelques années, Florian Pop a démontré que tout corps de type fini sur le corps premier est déterminé à isomorphisme près par son groupe de Galois absolu (quitte à passer à une extension purement inséparable en caractéristique positive). Ce théorème, dont la généalogie remonte à des travaux de Neukirch sur les groupes de Galois de corps de nombres au début des années 1970, répond positivement à la “conjecture anabélienne birationnelle”de A. Grothendieck formulée en 1983. Dans un travail en cours, Pop étend le résultat à un corps de type fini, de dimension au moins 2, sur la clôtelques années, Florian Pop a démontré que tout corps de type fini sur le corps premier est déterminé à isomorphisme près par son groupe de Galois absolu (quitte à passer à une extension purement inséparable en caractéristique positive). Ce théorème, dont la généalogie remonte à des travaux de Neukirch sur les groupes de Galois de corps de nombres au début des années 1970, répond positivement à la “conjecture anabelienne birationnelle” de A. Grothendieck formulée en 1983. Dans un traure algébrique du corps premier ; le cas de dimension 2 a été également traité récemment par Bogomolov et Tschinkel. L'exposé passera en revue les résultats obtenus dans ce domaine et donnera les grandes idées des démonstrations de Pop.

Classification:  12F10,  14E20,  14H25,  14J20
Keywords: absolute Galois group, function field, anabelian geometry
@incollection{SB_2002-2003__45__403_0,
     author = {Szamuely, Tam\'as},
     title = {Groupes de Galois de corps de type fini},
     booktitle = {S\'eminaire Bourbaki : volume 2002/2003, expos\'es 909-923},
     author = {Collectif},
     series = {Ast\'erisque},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {294},
     year = {2004},
     note = {talk:923},
     pages = {403-431},
     zbl = {1148.12300},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2002-2003__45__403_0}
}
Szamuely, Tamás. Groupes de Galois de corps de type fini, in Séminaire Bourbaki : volume 2002/2003, exposés 909-923, Astérisque, no. 294 (2004), Talk no. 923, pp. 403-431. http://www.numdam.org/item/SB_2002-2003__45__403_0/

[1] E. Artin - Geometric Algebra, Interscience, New York/London, 1957. | MR 82463 | Zbl 0642.51001

[2] E. Artin & O. Schreier - “Eine Kennzeichnung der reell abgeschlossenen Körper”, Abh. Math. Sem. Univ. Hamburg 5 (1927), p. 225-231. | JFM 53.0144.01

[3] P. Berthelot - “Altérations de variétés algébriques (d'après A.J. de Jong)”, in Sém. Bourbaki (1995/96), Astérisque, vol. 241, Société Mathématique de France, 1997, exp. no 815, p. 273-311. | Numdam | MR 1472543 | Zbl 0924.14007

[4] F. Bogomolov - “On two conjectures in birational algebraic geometry”, in Algebraic geometry and analytic geometry (Tokyo, 1990), ICM-90 Satell. Conf. Proc., Springer, Tokyo, 1991, p. 26-52. | MR 1260938 | Zbl 0789.14021

[5] -, “Sous-groupes abéliens de groupes de Galois”, Izv. Akad. Nauk SSSR Ser. Mat. 55 (1991), p. 32-67, en russe.

[6] F. Bogomolov & Yu. Tschinkel - “Commuting elements in Galois groups of function fields”, in Motives, Polylogarithms and Hodge Theory (F. Bogomolov & L. Katzarkov, éds.), International Press, 2002, p. 75-120. | MR 1977585 | Zbl 1048.11090

[7] -, “Reconstruction of function fields”, prépublication math.AG/0303075, 2003.

[8] N. Bourbaki - Algèbre commutative, Hermann, Paris, 1964. | MR 194450

[9] I. Efrat - “Abelian subgroups of pro-2 Galois groups”, Proc. Amer. Math. Soc. 123 (1995), p. 1031-1035. | MR 1242081 | Zbl 0834.12003

[10] O. Endler - Valuation Theory, Springer-Verlag, Berlin, 1972. | MR 357379 | Zbl 0257.12111

[11] A. J. Engler & J. Koenigsmann - “Abelian subgroups of pro-p Galois groups”, Trans. Amer. Math. Soc. 350 (1998), p. 2473-2485. | MR 1451599 | Zbl 0999.12004

[12] A. J. Engler & J. B. Nogueira - “Maximal abelian normal subgroups of Galois pro-2-groups”, J. Algebra 166 (1994), p. 481-505. | MR 1280589 | Zbl 0809.12004

[13] G. Faltings - “Curves and their fundamental groups (following Grothendieck, Tamagawa and Mochizuki)”, in Sém. Bourbaki (1997/98), Astérisque, vol. 252, Société Mathématique de France, 1998, exp. no 840, p. 131-150. | Numdam | MR 1685577 | Zbl 0933.14015

[14] M. Fried & M. Jarden - Field Arithmetic, Ergebnisse der Mathematik und Ihrer Grenzgebiete (3), vol. 11, Springer-Verlag, Berlin, 1986. | MR 868860 | Zbl 0625.12001

[15] A. Grothendieck - Revêtements étales et groupe fondamental, Séminaire de Géométrie Algébrique du Bois-Marie 1960-1961 (SGA 1), Lect. Notes in Math., vol. 224, Springer-Verlag, 1971. | MR 354651 | Zbl 0234.14002

[16] -, Cohomologie des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (SGA2), North-Holland, 1968.

[17] -, “Brief an G. Faltings”, in Geometric Galois Actions I (P. Lochak & L. Schneps, éds.), London Math. Soc. Lecture Note Ser., vol. 242, Cambridge Univ. Press, Cambridge, 1997, p. 49-58, trad. anglaise p. 285-293. | MR 1483108 | Zbl 0868.00041

[18] D. Harari - “Le théorème de Tamagawa II”, in Courbes semi-stables et groupe fondamental en géométrie algébrique (Luminy, 1998) (J.-B. Bost, F. Loeser & M. Raynaud, éds.), Progress in Math., vol. 187, Birkhäuser, Basel, 2000, p. 203-216. | MR 1768102 | Zbl 0978.14015

[19] A. J. De Jong - “Smoothness, semi-stability and alterations”, Publ. Math. Inst. Hautes Études Sci. 83 (1996), p. 51-93. | Numdam | MR 1423020 | Zbl 0916.14005

[20] N. Katz & S. Lang - “Finiteness theorems in geometric classfield theory”, Enseign. Math. 27 (1981), p. 285-319. | MR 659153 | Zbl 0495.14011

[21] J. Kollár - Rational Curves on Algebraic Varieties, Ergebnisse der Mathematik und Ihrer Grenzgebiete (3), vol. 32, Springer-Verlag, Berlin, 1996. | MR 1440180 | Zbl 0877.14012

[22] W. Kuyk - “Extensions de corps hilbertiens”, J. Algebra 14 (1970), p. 112-124. | MR 257044 | Zbl 0211.38601

[23] S. Mochizuki - “The local pro-p anabelian geometry of curves”, Invent. Math. 138 (1999), p. 319-423. | MR 1720187 | Zbl 0935.14019

[24] H. Nakamura, A. Tamagawa & S. Mochizuki - “The Grothendieck conjecture on the fundamental groups of algebraic curves”, Sugaku Expositions 14 (2001), no. 1, p. 31-53. | MR 1834911 | Zbl 0943.14014

[25] J. Neukirch - “Kennzeichnung der endlich-algebraischen Zahlkörper durch die Galoisgruppe der maximalen auflösbaren Erweiterungen”, J. reine angew. Math. 238 (1969), p. 135-147. | MR 258804 | Zbl 0201.05901

[26] -, “Kennzeichnung der p-adischen und der endlichen algebraischen Zahlkörper”, Invent. Math. 6 (1969), p. 296-314. | MR 244211 | Zbl 0192.40102

[27] -, “Über die absoluten Galoisgruppen algebraischer Zahlkörper”, in Journées Arithmétiques de Caen, Astérisque, vol. 41-42, Société Mathématique de France, 1977, p. 67-79. | Numdam | MR 466071

[28] J. Neukirch, A. Schmidt & K. Wingberg - Cohomology of number fields, Grundlehren der Mathematischen Wissenschaften, vol. 323, Springer-Verlag, Berlin, 2000. | MR 1737196 | Zbl 0948.11001

[29] F. Pop - “On Grothendieck's conjecture of birational anabelian geometry”, Ann. of Math. (2) 139 (1994), p. 145-182. | MR 1259367 | Zbl 0814.14027

[30] -, “On Grothendieck's conjecture of birational anabelian geometry II”, prépublication, 1996. | Zbl 0814.14027

[31] -, “Glimpses of Grothendieck's anabelian geometry”, in Geometric Galois Actions I (P. Lochak & L. Schneps, éds.), London Math. Soc. Lecture Note Ser., vol. 242, Cambridge Univ. Press, Cambridge, 1997, p. 145-182. | MR 1483106 | Zbl 0868.00041

[32] -, “Alterations and birational anabelian geometry”, in Resolution of singularities (Obergurgl, 1997) (H. Hauser et al., éds.), Progress in Math., vol. 181, Birkhäuser, Basel, 2000, p. 519-532. | MR 1748633 | Zbl 0932.00042

[33] -, “The birational anabelian conjecture revisited”, prépublication, 2002.

[34] -, “Pro- birational anabelian geometry over algebraically closed fields I”, prépublication math.AG/0307076, deuxième partie en préparation, 2003.

[35] M. Rovinsky - “On certain isomorphisms between absolute Galois groups”, Compositio Math. 136 (2003), p. 61-67. | MR 1965740 | Zbl 1014.12004

[36] F. K. Schmidt - “Mehrfach perfekte Körper”, Math. Ann. 108 (1933), p. 1-25. | JFM 59.0155.01 | MR 1512831

[37] J-P. Serre - Cohomologie galoisienne, Lect. Notes in Math., vol. 5, Springer-Verlag, Berlin, 1994, cinquième édition, révisée et complétée. | MR 1324577 | Zbl 0812.12002

[38] M. Spiess - “An arithmetic proof of Pop's theorem concerning Galois groups of function fields over number fields”, J. reine angew. Math. 478 (1996), p. 107-126. | MR 1409055 | Zbl 0933.11054

[39] T. Szamuely - “Le théorème de Tamagawa I”, in Courbes semi-stables et groupe fondamental en géométrie algébrique (Luminy, 1998) (J.-B. Bost, F. Loeser & M. Raynaud, éds.), Progress in Math., vol. 187, Birkhäuser, Basel, 2000, p. 185-201. | MR 1768101 | Zbl 0978.14014

[40] K. Uchida - “Isomorphisms of Galois groups”, J. Math. Soc. Japan 28 (1976), p. 617-620. | MR 432593 | Zbl 0329.12013

[41] -, “Isomorphisms of Galois groups of algebraic function fields”, Ann. of Math. (2) 106 (1977), p. 589-598. | MR 460279 | Zbl 0372.12017

[42] O. Zariski - “The reduction of singularities of an algebraic surface”, Ann. of Math. (2) 40 (1939), p. 639-689. | MR 159 | Zbl 0021.25303